Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 6, 2015, 1:48 AM MDT. It took effect at Aug 6, 2015, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2015, 1:48 AM MDT (07:48 UTC)
- In effect from
- Aug 6, 2015, 11:00 AM MDT
- Expired
- Aug 6, 2015, 6:11 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
852 WWUS85 KCYS 060748 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 148 AM MDT THU AUG 6 2015 ...RED FLAG WARNING FOR THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITIES... WYZ301-304-306-310-062300- /O.UPG.KCYS.FW.A.0010.150806T1700Z-150807T0100Z/ /O.NEW.KCYS.FW.W.0015.150806T1700Z-150807T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 148 AM MDT THU AUG 6 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 301...304...306 AND 310. * WIND...WEST TO NORTHWEST WINDS WILL INCREASE IN THE MORNING... WITH GUSTS OF 25 TO 35 MPH EXPECTED THROUGH THE AFTERNOON. * HUMIDITY...13 TO 17 PERCENT MAINLY IN THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
955 WWUS85 KCYS 061810 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1210 PM MDT THU AUG 6 2015 ...RED FLAG WARNING FOR THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITIES... WYZ301-304-306-310-070100- /O.CON.KCYS.FW.W.0015.000000T0000Z-150807T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 1210 PM MDT THU AUG 6 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WINDS... * AFFECTED AREA...FIRE WEATHER ZONES 301...304...306 AND 310. * WIND...WEST TO NORTHWEST WINDS WILL GUST 25 TO 35 MPH THROUGH THE AFTERNOON. * HUMIDITY...HUMIDITIES ARE EXPECTED TO DROP TO 13 TO 17 PERCENT THROUGH THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$
903 WWUS85 KCYS 070011 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 611 PM MDT THU AUG 6 2015 ...RED FLAG WARNING CANCELLED THIS EVENING... WYZ301-304-306-310-070115- /O.CAN.KCYS.FW.W.0015.000000T0000Z-150807T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 611 PM MDT THU AUG 6 2015 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301...304...306 AND 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE BEGUN EASING LATE THIS AFTERNOON AND HUMIDITIES HAVE BEGUN TO RISE. STRONG WINDS ARE NO LONGER EXPECTED AND WITH COOLING TEMPERATURES...HUMIDITY IS EXPECTED TO RISE THROUGHOUT THE NIGHT. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED EARLY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 5, 11:43 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 5, 11:43 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1143 PM MDT WED AUG 5 2015
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 257 PM MDT WED AUG 5 2015
RADAR AND SATELLITE IMAGERY SHOWS CONVECTION QUITE PREVALENT
ALONG AND WEST OF I-25 AT THIS HOUR...WITH A FEW THUNDERSTORMS
PRODUCING VIGOROUS LIGHTNING AND LIKELY BRIEF MODERATE RAINFALL
AND GUSTY WINDS. EXPECT THIS TREND TO CONTINUE THROUGH THE
AFTERNOON AS A RATHER STRONG UPPER LEVEL SHORTWAVE AND JET STREAK
APPROACH FROM THE SOUTHWEST. GUSTY WINDS ACROSS THE CARBON COUNTY
ARE COMBINING WITH DRY INITIAL CONDITIONS TO PRODUCE NEAR
CRITICAL FIRE WEATHER CONDITIONS HERE. A GOOD PLUME OF MID LEVEL
MOISTURE LOOKS TO BE MOVING INTO THIS AREA THOUGH...SO THINK
HUMIDITIES WILL BE ON THE INCREASE WITH WINDS DECREASING OVER THE
NEXT FEW HOURS...WITH A FEW SHOWERS/STORMS EXPECTED AS WELL.
FURTHER EAST ACROSS THE PLAINS...SPC MESOANALYSIS INDICATES A
MARGINALLY UNSTABLE ENVIRONMENT UNDER 30-40 KTS OF DEEP LAYER
SHEAR. SO STILL THINK THAT A FEW STRONG TO SEVERE STORMS COULD
DEVELOP FROM THE CURRENT ACTIVITY AS IT SHIFTS TO THE EAST THROUGH
THE LATE AFTERNOON/EVENING TIME FRAME WITH LARGE HAIL AND STRONG
WINDS THE MAIN THREATS.
THE UPPER WAVE WILL MOVE OVERHEAD TONIGHT...WITH THE MORE
FAVORABLE JET DYNAMICS AND PVA EXPECTED THIS EVENING. SO COULD
SEE SHOWERS AND T-STORMS CONTINUE THRU THE EARLY OVERNIGHT PERIOD.
AN ASSOCIATED SFC FRONT WILL MOVE EAST AFTER MIDNIGHT WITH THE
LOW LEVEL PRESSURE GRADIENT STRENGTHENING ACROSS THE CWA AS THE
FRONT SHIFTS EAST. THEREFORE...EXPECT WINDS TO REMAIN GUSTY
OVERNIGHT IN THE 20 TO 25 MPH RANGE ESPECIALLY IN THE WIND PRONE
AREAS ALONG AND WEST OF I-25 WITH HUMIDITY RECOVERS LIKELY TO BE
TEMPERED SOMEWHAT. A BRIEF LULL IN THE WINDS AROUND SUNRISE WILL
HELP HUMIDITIES RISE...BUT MUCH DRIER AIR...STRONG SUBSIDENCE IN
THE WAKE OF THE UPPER WAVE...AND A PERSISTENT SFC PRESSURE
GRADIENT WILL BRING DRY AND WINDY CONDITIONS TO THE CWA TOMORROW.
WENT WITH A FIRE WEATHER WATCH FOR THE LOWER ELEVATION FWZ
301...304...306...AND 310 FOR ANTICIPATED WEST-NORTHWEST WIND
GUSTS OF 30 TO 35 MPH COMBINING WITH HUMIDITIES HOVERING AROUND 15
PERCENT FROM THE LATE MORNING THRU THE AFTERNOON.
ANOTHER SERIES OF DISTURBANCES WILL APPROACH FROM THE SOUTHWEST
LATE FRIDAY AND FRIDAY NIGHT ALONG WITH A GOOD PLUME OF MONSOONAL
MOISTURE. LOOKS LIKE A SFC WARM FRONT WILL BE ON THE MOVE
NORTHWARD ACROSS THE PLAINS THRU THIS TIME AS WELL...WITH A
STRONG CONVERGENCE BOUNDARY SETTING UP ROUGHLY FROM CHEYENNE TO
CHADRON IN THE LATE AFTERNOON AND EVENING...PUSHING NORTH AND
PROVIDING FOCUS FOR CONVECTION. BUMPED UP POPS ACROSS THE ENTIRE
CWA FOR TO ACCOUNT FOR THE INCREASE IN MONSOONAL MOISTURE...IN
ADDITION TO THIS STRONG CONVERGENCE BOUNDARY.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 257 PM MDT WED AUG 5 2015
AN UPPER HIGH CENTERED OVER EASTERN TX SATURDAY AND SUNDAY WILL
SHIFT WESTWARD AND AMPLIFY OVER THE CENTRAL AND SOUTHERN ROCKIES
EARLY NEXT WEEK. THIS WILL CONTINUE TO KEEP THE MONSOONAL FLOW
MAINLY CUT OFF OVER THE AREA AND KEEP CONVECTION RELATIVELY LOW.
THE BEST CHANCES FOR WDLY SCTD SHOWERS AND STORMS LOOKS TO BE
SATURDAY INTO SUNDAY AS A SHORTWAVE PASSES BY MOSTLY TO THE
NORTH...AND AGAIN WEDS AS A WEAK WAVE LIFTS NORTHEAST OVER THE
AREA. OTHERWISE SEASONAL TEMPERATURES SHOULD HOLD OVER THE WEEKEND
INTO EARLY NEXT WEEK BEFORE WARMING TUESDAY AND WEDS AS MID LEVEL
TEMPS RISE IN RESPONSE TO THE AMPLIFYING UPPER HIGH.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1136 PM MDT WED AUG 5 2015
WIDELY SCT SHRA/TSRA DEVELOPING AHEAD OF EASTWARD MOVING COLD
FRONT WILL MAINLY AFFECT AREAS NORTH OF A TORRINGTON WY TO
ALLIANCE NE LINE THROUGH 09Z. BRIEF GUSTY WINDS AND MVFR VIS WILL
BE POSSIBLE. OTHERWISE...VFR CONDITIONS WIL PREVAIL THROUGH THE
TAF PERIOD. SOUTH TO SOUTHWEST WINDS 8-15 KT WILL SHIFT TO THE
WEST TO NORTHWEST AND INCREASE TO 15-25 KT AND GUSTY AFTER FRONTAL
PASSAGE THU MORNING. THE WINDS WILL DIMINISH EARLY THU EVENING.
&&
.FIRE WEATHER...
ISSUED AT 257 PM MDT WED AUG 5 2015
A WEATHER DISTURBANCE APPROACHING FROM THE SOUTHWEST WILL CONTINUE TO
PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
DISTRICT THROUGH THE LATE EVENING. MUCH OF THE ACTIVITY APPEARS TO BE
PRODUCING WETTING RAINS. NEAR CRITICAL CONDITIONS ACROSS CARBON COUNTY
THIS AFTERNOON WILL IMPROVE THROUGH THE LATE AFTERNOON AND EVENING AS
MID LEVEL MOISTURE INCREASES FROM THE SOUTHWEST WITH SHOWERS AND
THUNDERSTORMS EXPECTED DURING THIS TIME. THE DISTURBANCE WILL MOVE
OVERHEAD AND EAST OF THE DISTRICT TONIGHT...WITH STRONG SUBSIDENCE AND
MUCH DRIER AIR MOVING INTO THE AREA IN ITS WAKE. WINDS WILL INCREASE
BEHIND A PACIFIC FRONT ASSOCIATED WITH THIS DISTURBANCE...WITH GUSTS
OF 25 TO 30 MPH POSSIBLE OVERNIGHT MAINLY FOR THE WIND PRONE AREAS
ALONG AND WEST OF I-25. THIS COULD SLOW HUMIDITY RECOVERIES OVERNIGHT
IN THESE AREAS. WINDS WILL EASE SLIGHTLY AROUND SUNRISE...BUT WILL
QUICKLY INCREASE THURSDAY MORNING...WITH WIDESPREAD GUSTS OF 30 TO 35
MPH LIKELY ACROSS THE DISTRICT THROUGH THE AFTERNOON. THESE DRY AND
WARM DOWNSLOPE WINDS COMBINED WITH HUMIDITIES DROPPING INTO THE MID
TEENS ACROSS THE HIGH VALLEYS AND PLAINS COULD PRODUCE CRITICAL FIRE
WEATHER CONDITIONS THROUGH THURSDAY AFTERNOON. WENT AHEAD WITH A FIRE
WEATHER WATCH FOR THESE CONDITIONS ACROSS FWZ 301...304...306 AND
310...ESPECIALLY SINCE WINDS WILL BE ON THE STRONGER SIDE. ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS WITH WETTING RAINS WILL BE POSSIBLE
ON FRIDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 11 AM MDT THURSDAY THROUGH THURSDAY
EVENING FOR WYZ301-304-306-310.
NE...NONE.
&&
SHORT TERM...RJM
LONG TERM...RE
AVIATION...MAJ
FIRE WEATHER...RJMHazardous weather outlook, Aug 5, 10:19 AM MDT, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1019 AM MDT WED AUG 5 2015 WYZ101>119-061630- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1019 AM MDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP BY MIDDAY WEST OF THE LARAMIE RANGE...THEN INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE EAST OF THE LARAMIE RANGE THIS AFTERNOON. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CONVERSE AND NIOBRARA COUNTIES LATE THIS AFTERNOON WHERE THERE WILL BE FAVORABLE WIND SHEAR AND INSTABILITY. THE MAIN HAZARDS WILL BE STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY WEST WINDS AT 20 TO 30 MPH AND RELATIVE HUMIDITIES DROPPING TO 15 TO 20 PERCENT WILL CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF SOUTHEAST WYOMING THURSDAY AFTERNOON. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT IN CONVERSE AND NIOBRARA COUNTIES. NEZ002-003-019>021-054-055-095-096-061630- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1019 AM MDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE INTO WESTERN NEBRASKA DURING THE LATE AFTERNOON AND EARLY EVENING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN NEBRASKA PANHANDLE WHERE THERE WILL BE FAVORABLE WIND SHEAR AND INSTABILITY. THE MAIN HAZARDS WILL BE STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT IN THE NORTHERN NEBRASKA PANHANDLE.
In the hours before
Special weather statement, Aug 5, 11:47 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1147 PM MDT WED AUG 5 2015 NEZ002-095-096-060630- NORTH SIOUX NE-SOUTH SIOUX NE-DAWES NE- 1147 PM MDT WED AUG 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX AND WESTERN DAWES COUNTIES UNTIL 1230 AM MDT... AT 1145 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF AGATE BED NATIONAL MONUMENT...OR 40 MILES SOUTHWEST OF CHADRON...MOVING EAST AT 60 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRAWFORD...WHITNEY LAKE...CHADRON AIRPORT...FORT ROBINSON CAMPGROUND...WHITNEY AND FORT ROBINSON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4242 10378 4265 10390 4293 10314 4261 10298 TIME...MOT...LOC 0545Z 249DEG 51KT 4255 10369 COX
Special weather statement, Aug 6, 12:21 AM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1221 AM MDT THU AUG 6 2015
NEZ002-060700-
DAWES NE-
1221 AM MDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAWES COUNTY UNTIL 100 AM
MDT...
AT 1220 AM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
CHADRON AIRPORT TO 6 MILES WEST OF CHADRON CAMPGROUND TO 6 MILES
NORTHWEST OF BOX BUTTE CAMPGROUND...AND MOVING EAST AT 45 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHADRON...RED CLOUD CAMPGROUND...CHADRON AIRPORT...CHADRON CAMPGROUND
AND CHADRON ST PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4247 10326 4272 10320 4300 10322 4300 10279
4279 10279 4278 10277 4250 10278
TIME...MOT...LOC 0620Z 259DEG 37KT 4296 10317 4273 10314 4252 10320
COXNearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.